Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 133, NWS Omaha, NE

May 23, 2012Butler County, Saunders County, Seward County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 23, 2012, 6:39 PM CDT for Butler County, Saunders County, Seward County, Nebraska. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2012, 6:39 PM CDT (23:39 UTC)
Expired
May 23, 2012, 7:15 PM CDT
In force
36 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, NE, Saunders County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 66 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:00 PM CDTHAIL 12 Ene Dwight, NE
May 23, 7:06 PM CDTHAIL 0.755 Sse David City, NE
May 23, 7:10 PM CDTTSTM WND DMG3 Se Dwight, NETREES AND POWER LINES BLOWN DOWN NAR COUNTY ROAD 21 AND ROADS P AND U.
May 23, 7:16 PM CDTHAIL 1.52 Ese Dwight, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 4:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS53 KOAX 232339
SVROAX
NEC023-155-159-240015-
/O.NEW.KOAX.SV.W.0133.120523T2339Z-120524T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
639 PM CDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
  WEST CENTRAL SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
  SEWARD COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 715 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
  LOCATED NEAR UTICA...OR 16 MILES EAST OF YORK...AND MOVING 
  NORTHEAST AT 35 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  DAVID CITY...BRAINARD...ULYSSES...STAPLEHURST...DWIGHT...BEE...
  OCTAVIA...BRUNO...ABIE...
  GARRISON AND TAMORA. 

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 419 AND 438.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4142 9700 4125 9672 4084 9724 4092 9737
      4101 9737
TIME...MOT...LOC 2336Z 219DEG 35KT 4093 9729 
WIND...HAIL 60MPH 1.00IN

$$

DEE
3 follow-up statements
350 
WWUS53 KOAX 232347
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT WED MAY 23 2012

NEC023-155-159-240015-
/O.CON.KOAX.SV.W.0133.000000T0000Z-120524T0015Z/
SEWARD NE-SAUNDERS NE-BUTLER NE-
647 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM 
CDT FOR NORTHWESTERN SEWARD...WEST CENTRAL SAUNDERS AND BUTLER 
COUNTIES...

AT 641 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STAPLEHURST...OR 18 
MILES EAST OF YORK...MOVING NORTHEAST AT 40 MPH. 

IN ADDITION...AT 636 PM, HAIL 1 INCH WAS REPORTED 1 MILE 
EAST OF UTICA. 

LOCATIONS IMPACTED INCLUDE...
BRAINARD...ULYSSES...STAPLEHURST...DWIGHT...BRUNO...ABIE AND 
GARRISON. 

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 419 AND 438.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4142 9700 4125 9672 4092 9723 4094 9731
      4099 9731
TIME...MOT...LOC 2341Z 219DEG 35KT 4096 9725 
WIND...HAIL 60MPH 1.00IN

$$

DEE
962 
WWUS53 KOAX 232353
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
653 PM CDT WED MAY 23 2012

NEC023-155-159-240015-
/O.CON.KOAX.SV.W.0133.000000T0000Z-120524T0015Z/
SEWARD NE-SAUNDERS NE-BUTLER NE-
653 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM 
CDT FOR EXTREME NORTH CENTRAL SEWARD...WEST CENTRAL SAUNDERS AND 
BUTLER COUNTIES...

AT 650 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ULYSSES...OR 24 
MILES NORTHEAST OF YORK...MOVING NORTHEAST AT 40 MPH. 

LOCATIONS IMPACTED INCLUDE...
BRAINARD...ULYSSES...DWIGHT AND BRUNO. 

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 423 AND 438.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4134 9699 4125 9672 4097 9716 4101 9725
      4104 9725
TIME...MOT...LOC 2350Z 219DEG 35KT 4103 9718 
WIND...HAIL 60MPH 1.00IN

$$

DEE
778 
WWUS53 KOAX 240013
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 PM CDT WED MAY 23 2012

NEC023-159-155-240025-
/O.EXP.KOAX.SV.W.0133.000000T0000Z-120524T0015Z/
SEWARD NE-SAUNDERS NE-BUTLER NE-
713 PM CDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL 
SEWARD...WEST CENTRAL SAUNDERS AND BUTLER COUNTIES WILL EXPIRE AT 
715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL 
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4134 9699 4125 9672 4097 9716 4101 9725
      4104 9725
TIME...MOT...LOC 0013Z 219DEG 35KT 4103 9718 

$$

DEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 23, 3:02 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 PM CDT WED MAY 23 2012

.DISCUSSION...

ACTIVE PATTERN WILL PERSIST THROUGH MEMORIAL DAY WEEKEND WHICH NOT
ONLY KEEPS PRECIPITATION TIMING AND PLACEMENT THE PRIMARY FOCUS
...BUT ALSO MAKES FOR A CHALLENGING TEMPERATURE FORECAST.

SHORT TERM...TONIGHT AND THURSDAY. SURFACE COLD FRONT WAS NEAR A
WAYNE TO COLUMBUS LINE BY 19Z WITH VISIBLE SATELLITE SHOWING
POSSIBLE THICKENING/INCREASING CU FIELD NEAR AND BEHIND FRONT.
PER SPC MESOANALYSIS PAGE...STEEP MID LEVEL LAPSE RATES/WARM H7
TEMPERATURES HAVE THUS FAR CAPPED ACTIVITY...BUT MIXED LAYER AND
SFC CIN VALUES WERE DECREASING AND HIGH RESOLUTION SHORT TERM
MODELS DEVELOP PRECIP NEAR BOUNDARY IN 23Z-01Z PERIOD. THUS WOULD
EXPECT SOME ACTIVITY TO GET GOING EARLY IN THE TONIGHT PERIOD IF
NOT JUST BEFORE ZONE ISSUANCE TIME. WITH 0-6KM SHEAR VALUES NEAR
AND JUST W OF FRONT FORECAST TO INCREASE THROUGH THIS EVENING
WOULD SUSPECT FAIRLY ROBUST CONVECTION WITH SEVERE WIND/HAIL
THREAT PER LATEST SPC MCD. SECONDARY WAVE PIVOTING AROUND UPPER
TROUGH LATER TONIGHT SWINGS A SURFACE WAVE ALONG SEWD PROGRESSING
FRONT LATER TONIGHT WITH LOW LEVEL JET FORECAST TO PUSH A LITTLE
FARTHER N POSSIBLY PROVIDING A SECOND ROUND OF CONVECTION. WITH
PRECIPITABLE WATER VALUES MODESTLY HIGH... WILL NOT ONLY KEEP
HEAVY RAIN MENTION GOING TONIGHT BUT ALSO VERY HIGH POPS. MADE A
MINOR ADJUSTMENT IN DELAYING THESE HIGHER POPS LNK/OMA AREAS UNTIL
AFTER 02Z...HOWEVER. LATE NIGHT CONVECTION COULD SET UP A LITTLE
SE OF EVENING CONVECTION AND WITH FLASH FLOOD VALUES STILL FAIRLY
HIGH DID NOT MENTION FLASH FLOOD WATCH AT THIS TIME. FRONT SHOULD
PUSH ACROSS SERN ZONES BY MID DAY OR A LITTLE LATER ON THURSDAY
AND WITH SOME WRLY COMPONENT TO WINDS AND MINIMAL COOL
ADVECTION...SOME READINGS COULD HIT OR SURPASS 80 SERN ZONES.
MEANWHILE...POSSIBLE LINGERING SHOWERS/CLOUDS NRN ZONES COULD MAKE
IT A STRUGGLE TO REACH 70.

ISENTROPIC LIFT AND EASTERLY FLOW ON FRIDAY COULD PROVIDE ENOUGH
CLOUDS WITH LIMITED MIXING TO KEEP TEMPERATURE ON COOL SIDE OF
GUIDANCE. TRIMMED BACK MOST HIGHS. HOWEVER...PRETTY WARM H85 TEMPS
WILL BE CREEPING INTO FAR SE NEBR THUS WILL LEAVE FAR SRN ZONES
NEAR 80.

RISING UPPER HEIGHTS AHEAD OF WESTERN TROUGH WILL BE LIFTING
SURFACE WARM FRONT NORTH FRIDAY NIGHT INTO SATURDAY. THIS COULD
COUNTER FORCING/LIFT WITH THE FRONT AND LOW LEVEL JET...BUT
BASICALLY MADE LITTLE/NO POP CHANGES. MUCH WARMER TEMPERATURES
SHOULD MOVE ACROSS FORECAST AREA SATURDAY AND PROBABLY PERSIST
INTO SUNDAY MANY AREAS. BOOSTED HIGHS INTO LOWER 90S SERN ZONES.
KEPT HIGH POPS WITH FRONT SUN/SUN NIGHT BUT DID NOT ADJUST TIMING
YET...BUT COULD SEE CHANCES NOT ARRIVING UNTIL LATE AFTERNOON OR
LATER...SIMILAR TO TODAY.

FRONT COULD PUSH THOUGH QUICKLY ENOUGH TO PROVIDE A DECENT
MEMORIAL DAY WITH NW SURFACE WINDS PROVIDING DRYING/CLEARING.
HOWEVER...DID KEEP SMALL POPS GOING SERN ZONES.

COOLER WEATHER THEN POSSIBLE BY MID WEEK AS CANADIAN HIGH
PRESSURE BUILDS S ACROSS NRN PLAINS...ALTHOUGH DIFFERENCES BETWEEN
GFS AND ECMWF ON HOW MUCH COOLING. SO EVEN THOUGH LITTLE/NO
CHANGES WERE MADE FROM A MODEL BLEND PERSPECTIVE...CONFIDENCE NOT
VERY HIGH ON PRECIP CHANCES/TEMPS.

CHERMOK

&&

.AVIATION...
18Z TAFS FOR KOFK...KLNK AND KOMA.

MAIN CONCERN IS TSRA DEVELOPMENT ALONG A FRONTAL BNDRY SLOWLY
MOVING SOUTH THRU ERN NEB THIS AFTN AND EVENING. THE FRONT SHOULD
BE PASSING THRU KOFK AROUND 22Z. SFC BNDRY SHOULD THEN BE AT KOMA
AND KLNK AROUND 24/01Z...THEN STALL OUT. TSRA DEVELOPMENT ALONG
THE FRONT IS LIKELY WITH SEVERE POTENTIAL ACROSS ERN NEB MAINLY DURING
THE EARLY EVENING HOURS. A FEW STORMS MAY CONTAIN LARGE HAIL...BUT
HAVE OPTED TO NOT INCLUDE WITH 18Z ISSUANCE DUE TO AREAL
UNCERTAINTY. AFT 06Z...SEVERE THREAT DIMINISHES BUT OCCASIONAL SHRA
POSSIBLE AT ALL TERMINALS UNTIL ABOUT 24/14Z DUE TO PROXIMITY OF
STALLED FRONT. VFR CONDITIONS THOUGH EXPECTED OUTSIDE OF
THUNDERSTORM ACTIVITY.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR NEZ034-044-045-
     051>053-065>068-078-088>093.

IA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR IAZ043-055-056-069-
     079-080-090-091.

&&
Hazardous weather outlook, May 23, 5:31 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
531 PM CDT WED MAY 23 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
531 PM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY
SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN.

A COLD FRONT HAS PUSHED INTO EAST CENTRAL NEBRASKA AND NORTHWEST
IOWA...AND STORMS WILL CONTINUE TO FORM ALONG AND BEHIND THE FRONT
AS IT SAGS SOUTHWARD THROUGH TONIGHT. THE ENVIRONMENT IS
MODERATELY UNSTABLE AND HAS HIGH SHEAR...SUPPORTIVE OF SEVERE
STORMS INCLUDING SUPERCELLS. THE FRONT IS A SLOW-MOVING ONE...THUS
LOCALLY HEAVY RAINS WILL BE POSSIBLE AS STORMS TRACK OVER THE SAME
LOCATIONS.

SEVERE THUNDERSTORM WATCH NUMBER 293 REMAINS IN EFFECT THROUGH
11PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH
MONDAY. LATER OUTLOOKS WILL REFINE THE SEVERE WEATHER THREAT
THROUGH THE HOLIDAY WEEKEND.

THE ACTIVE WEATHER PATTERN IS THE RESULT OF A FRONTAL SYSTEM
MOVING INTO THE AREA THIS AFTERNOON AND THIS EVENING AND LINGERING
IN THE REGION THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED THROUGH THE EVENING HOURS FOR MUCH OF
THE OUTLOOK AREA.

ZAPOTOCNY

In the hours before

Special weather statement, May 23, 5:35 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
535 PM CDT WED MAY 23 2012

NEZ033-034-044-232300-
DODGE NE-BURT NE-CUMING NE-
535 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DODGE...
NORTHWESTERN BURT AND CUMING COUNTIES UNTIL 600 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WEST POINT...OR 43 MILES
NORTHEAST OF COLUMBUS...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST POINT...LYONS...BANCROFT AND OAKLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 BETWEEN MILE MARKERS 117 AND 124.
 HIGHWAY 77 BETWEEN MILE MARKERS 142 AND 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR EAST CENTRAL NEBRASKA.

LAT...LON 4206 9656 4201 9655 4201 9650 4192 9637
      4167 9661 4179 9679
TIME...MOT...LOC 2234Z 208DEG 35KT 4177 9665

MILLER
Local storm report, May 23, 5:47 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
547 PM CDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             8 NNW NORTH BEND        41.57N 96.84W
05/23/2012  E1.00 INCH       DODGE              NE   PUBLIC

&&

JRB
Special weather statement, May 23, 6:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
632 PM CDT WED MAY 23 2012

IAZ043-055-240000-
MONONA IA-HARRISON IA-
632 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MONONA AND
NORTHWESTERN HARRISON COUNTIES UNTIL 700 PM CDT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF PISGAH TO MONDAMIN...OR ALONG A LINE
EXTENDING FROM 44 MILES SOUTHWEST OF IDA GROVE TO 33 MILES NORTH
OF OMAHA...AND MOVING NORTHEAST AT 20 MPH.  OUTFLOW FROM THIS LINE
OF STORMS COULD PRODUCE AREAS OF BLOWING DUST AND DEBRIS AND COULD
REDUCE VISIBILITIES AND CREATE HAZARDOUS DRIVING CONDITIONS.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONDAMIN...PISGAH...MOORHEAD AND LITTLE SIOUX.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 100.

LAT...LON 4169 9606 4177 9608 4180 9606 4181 9609
      4187 9611 4205 9584 4178 9575
TIME...MOT...LOC 2331Z 245DEG 17KT 4187 9606 4175 9603

MILLER
Local storm report, May 23, 6:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 PM CDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             BLENCOE                 41.93N 96.08W
05/23/2012  M1.00 INCH       MONONA             IA   STORM CHASER

&&

VDEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 10:26 AM CDTWind AdvisoryOAXBurt, Cass, Dodge, Douglas, Gage, Jefferson and 11 more8 hr
May 23, 5:08 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge40 min
May 23, 5:35 PM CDTSpecial Weather StatementOAXCuming25 min
May 23, 5:47 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Thurston43 min
May 23, 6:21 PM CDTSevere Thunderstorm WarningOAXBurt35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.